Alert archive / Iowa / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 88, NWS Des Moines, IA

May 24, 2012Butler County, Franklin County, Hardin County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at May 24, 2012, 3:30 PM CDT for Butler County, Franklin County, Hardin County, Iowa. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2012, 3:30 PM CDT (20:30 UTC)
Expired
May 24, 2012, 4:15 PM CDT
In force
45 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Butler County, IA, Franklin County, IA, Hardin County, IA

The radar

The Des Moines radar (KDMX), 112 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 3:55 PM CDTHAIL 13 Nw Ackley, IAFROM NSSL SHAVE
May 24, 4:00 PM CDTHAIL 13 S Dumont, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 3:30 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.5 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2012-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2012-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1568 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

483 
WUUS53 KDMX 242030
SVRDMX
IAC023-069-083-242115-
/O.NEW.KDMX.SV.W.0088.120524T2030Z-120524T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
330 PM CDT THU MAY 24 2012

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BUTLER COUNTY IN NORTH CENTRAL IOWA...
  EASTERN FRANKLIN COUNTY IN NORTH CENTRAL IOWA...
  NORTHERN HARDIN COUNTY IN CENTRAL IOWA...

* UNTIL 415 PM CDT

* AT 325 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTH OF IOWA FALLS...AND MOVING NORTHEAST AT 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HAMPTON...ALLISON...GREENE...ACKLEY...GENEVA...HANSELL...DUMONT...
  BRISTOW AND AREDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A
MOBILE HOME...GET OUT NOW...AND SEEK SHELTER IN A REINFORCED
BUILDING.

&&

LAT...LON 4256 9294 4255 9303 4248 9303 4234 9311
      4243 9347 4291 9315 4291 9255
TIME...MOT...LOC 2030Z 219DEG 51KT 4250 9324
WIND...HAIL 60MPH 1.00IN

$$

BEERENDS
2 follow-up statements
008 
WWUS53 KDMX 242045
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
345 PM CDT THU MAY 24 2012

IAC023-069-083-242115-
/O.CON.KDMX.SV.W.0088.000000T0000Z-120524T2115Z/
HARDIN IA-FRANKLIN IA-BUTLER IA-
345 PM CDT THU MAY 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BUTLER...EASTERN FRANKLIN AND NORTHERN HARDIN COUNTIES UNTIL 415 PM
CDT...

AT 344 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10 MILES
SOUTHEAST OF HAMPTON...OR 13 MILES NORTHEAST OF IOWA FALLS...MOVING 
NORTHEAST AT 60 MPH. A SECOND SEVERE STORM IS LOCATED NEAR ELDORA 
MOVING NORTHEAST AT 60 MPH. 

LOCATIONS IMPACTED INCLUDE...
  ALLISON...GREENE...HANSELL...DUMONT...AREDALE AND BRISTOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS.

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.

&&

LAT...LON 4256 9294 4255 9303 4248 9303 4234 9311
      4243 9347 4291 9315 4291 9255
TIME...MOT...LOC 2045Z 220DEG 50KT 4265 9306
WIND...HAIL 60MPH 1.00IN

$$

BEERENDS
061 
WWUS53 KDMX 242102
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
402 PM CDT THU MAY 24 2012

IAC069-083-242113-
/O.CAN.KDMX.SV.W.0088.000000T0000Z-120524T2115Z/
HARDIN IA-FRANKLIN IA-
402 PM CDT THU MAY 24 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FRANKLIN AND NORTHERN
HARDIN COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4256 9294 4255 9302 4291 9302 4291 9255
TIME...MOT...LOC 2103Z 220DEG 50KT 4282 9282

$$

IAC023-242115-
/O.CON.KDMX.SV.W.0088.000000T0000Z-120524T2115Z/
BUTLER IA-
402 PM CDT THU MAY 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BUTLER COUNTY UNTIL 415 PM CDT...

AT 358 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
ALLISON...OR 23 MILES SOUTHWEST OF CHARLES CITY...MOVING NORTHEAST AT
55 MPH.

LOCATIONS IMPACTED INCLUDE...
  GREENE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS.

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.

&&

LAT...LON 4256 9294 4255 9302 4291 9302 4291 9255
TIME...MOT...LOC 2103Z 220DEG 50KT 4282 9282
WIND...HAIL 60MPH 1.00IN

$$

BEERENDS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 12:53 PM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, May 24, 12:53 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1253 PM CDT THU MAY 24 2012

.SHORT TERM /TODAY/...
PRECIP TRENDS...TEMPS AND WINDS ALL A CONCERN THIS MORNING.  LARGE
SCALE KINEMATIC ASCENT IN PLACE THROUGH THE MO RIVER SIOUXLAND AREA
WITH COUPLED JET DIVERGENCE IN RIGHT ENTRANCE REGION OF SEGMENT FROM
DAKOTAS INTO ONTARIO...AND LEFT EXIT REGION OF SEGMENT FROM NW
PACIFIC INTO CENTRAL ROCKIES.  THIS IS ALSO REINFORCED BY DVPA AHEAD
OF SHORT WAVE/PV ANOMALY TRACKING WITH JET ACROSS NRN UT/CO.  THIS
HAS ALSO COMBINED WITH PERSISTENT ELEVATED CONVERGENCE ALONG
305/310K ISENT SURFACES MOISTURE TRANSPORT TO SUSTAIN SW-NE ORIENTED
ELEVATED MCS ON NRN FRINGE OF 500-1000 J/KG MUCAPE AXIS.

ALTHOUGH MUCH OF THIS MID/UPPER LEVEL KINEMATIC FORCING MAY LIFT
WITH PRECIP INTO MN TOWARD MIDDAY...FEEL THERE WILL STILL BE
SUFFICIENT UVM TO SUSTAIN RELATIVELY WEAK AND SCATTERED ELEVATED
CONVECTION INTO THE NW HALF OF IA THIS MORNING.  THIS WILL OCCUR
BEHIND COLD FRONT...WHICH HAS BEEN REINFORCED BY MESOSCALE OUTFLOW
AND COLD POOL...CURRENTLY EVIDENT IN RADAR FINE LINE AND EXTENDING
THROUGH MASON CITY...FORT DODGE AND ATLANTIC.  THUS HAVE CHANCE TO
CATEGORICAL GRADIENT SE-NW THIS MORNING.  BY THIS AFTERNOON
CONVERGENCE WITH BOUNDARY SHOULD SWING THROUGH CENTRAL AND ERN IA
WITH ATTENTION TURNING TOWARD REDEVELOPMENT AND SURFACE BASED
CONVECTION.  AT THE MOMENT AM FAVORING 00Z NCEP ARW-WRF RUN WHICH
SEEMS TO BE CAPTURING REALITY WELL THIS MORNING AND FORMS LINEAR
CONVECTION 18Z-00Z FITTING CONCEPTUAL MODEL DEPICTING BY ECMWF/GFS.
WRF SOLUTION DOES NOT LOOK TOO STRONG HOWEVER...AND NAM/GFS WATERLOO
AND OTTUMWA BUFR SOUNDINGS MAY SUGGEST WHY AS THEY SHOW A WARM LAYER
AROUND 3KM POTENTIALLY SUPPRESSING PARCEL ACCELERATION AND
REALIZATION OF AVAILABLE MLCAPE.  IF CONVECTION DOES HAPPEN TO
MATURE SEVERE WEATHER QUITE POSSIBLE HOWEVER WITH 0-6KM SHEAR UP TO
50-70KTS DEPENDING ON MODEL OF CHOICE.  IN FACT THERE IS SOME
CONCERN THAT SHEAR MAY BE TOO STRONG AND OVERWHELM MARGINAL
INSTABILITY.  IF ANYTHING DOES FORM...IT WILL NOT LAST LONG AND BE
VERY FAST MOVING WITH H85/H3 MEAN WIND AND B2K SUPERCELL MOTIONS
BOTH GREATER THAN OR EQUAL TO 50KTS.  WITH THE SEVERAL THREAT
SOMEWHAT CONDITIONAL...HAVE NOT MENTIONED SEVERE WORDING FOR NOW.

TEMP WISE...MODELS SEEM TO BE UNDERESTIMATING WARMTH AND WIND
POTENTIAL TODAY WITH SOUNDINGS TOO COOL AND DECOUPLED EARLY THIS
MORNING.  APPLYING CORRECTIONS SIMILAR TO YESTERDAY AND BOOSTING
SOUNDINGS SEVERAL DEGREES...ESPECIALLY EAST...THIS SUGGESTS GOING
WELL ABOVE MOS GUIDANCE WITH HIGHS WELL INTO THE 80S EAST.  ONLY
CONCERN WOULD BE CLOUDS HOLDING THINGS BACK...BUT WITH 08Z TEMPS
STILL IN THE LOW 70S IN MANY SPOTS EAST THERE IS NOT THAT FAR TO
GO.  IF THIS MIXING IS REALIZED...IT WILL BE QUITE WINDY AHEAD OF
THE FRONT AGAIN TODAY TOO.  MEAN MIXED LAYER WINDS SUGGEST GUSTS
JUST SHY OF ADVISORY CRITERIA...INTO THE 30-38KT RANGER ERN THIRD.

.LONG TERM /TONIGHT THROUGH WEDNESDAY/...
FRONTAL BOUNDARY WILL BE GENERALLY EAST OF THE CWA TONIGHT BUT PER
THE TODAY DISCUSSION...IF CONVECTION DOES GET GOING THIS AFTERNOON
THERE MAY BE A PERIOD EARLY THIS EVENING WHERE STORMS RESIDE IN OUR
FAR EASTERN CWA.  THIS IS BEING COVERED WITH SLIGHT CHANCE POPS
00-06Z.  OTHERWISE TONIGHT WILL BE CHARACTERIZED BY WEAK HIGH
PRESSURE AND GENERALLY A QUIET NIGHT.

AS THE NEXT SHORTWAVE SHIFTS INTO THE PLAINS A SURFACE LOW WILL
DEVELOP OVER THE CENTRAL/SOUTHERN PLAINS AND BEGIN TO LIFT A FRONTAL
BOUNDARY OVER NORTHERN MO BACK ACROSS IOWA.  ANOTHER LLJ IMPINGING
ON THE BOUNDARY FRIDAY NIGHT ALONG WITH STRONG WARM ADVECTION
RETURNING FRIDAY NIGHT INTO THE WEEKEND.  THIS COMBINED WITH PRETTY
GOOD FORCING AND SHEAR SHOULD BE SUFFICIENT FOR STORMS TO REFIRE
ALONG THE BOUNDARY DURING PEAK HEATING FRIDAY BUT MORE LIKELY FRIDAY
NIGHT INTO SATURDAY.  SOME WILL UNDOUBTEDLY BE SEVERE WITH THIS
SETUP.  FOR THE REST OF THE WEEKEND...CONVECTION WILL BE TIED TO
FRONTAL LOCATION WHICH SHOULD LIFT INTO MN BY SUNDAY.  LATE SUNDAY
INTO MONDAY A STRONG SHORT WAVE ACROSS THE HIGH PLAINS WILL PIVOT
AROUND A CLOSED LOW OVER NORTH DAKOTA LIFTING THE SURFACE LOW
NORTHEAST AND DRAGGING A COLD FRONT ACROSS THE AREA BRINGING YET
ANOTHER ROUND OF THUNDERSTORMS...A FEW OF WHICH WILL LIKELY BE
SEVERE WITH HAIL AND WIND THE MAIN THREATS ONCE AGAIN.

AFTER MONDAY HIGH PRESSURE SETTLES IN WITH A NORTHWEST FLOW ALOFT SO
TEMPS WILL NOT BE AS WARM NEXT WEEK.  THE MODELS ARE UNCLEAR AS TO
THE EVOLUTION OF ANOTHER SHORT WAVE PUSHING ACROSS THE AREA SO AT
THIS POINT I LEFT SLIGHT CHANCE/CHANCE POPS GOING FOR WEDNESDAY BUT
CONFIDENCE IS LOW AT THIS POINT.

&&

.AVIATION...24/18Z
COLD FRONT IS MAKING SLOWLY PROGRESS ACROSS THE STATE.  CAPPING IS
PUSHING INTO THE STATE AT PRESENT AND SHOULD LIMIT THE CONVECTION
ASSOCIATED WITH THE FRONT.  SOME THUNDERSTORM ACTIVITY IS TAKING
PLACE OVER NORTHERN IA AND FEEL THE BEST CHANCE FOR TSRA WILL BE IN
THE NORTHERN SITES.  CARRIED A BRIEF WINDOW OF FOR THAT AND ALSO
BROUGHT IN SOME MVFR CIGS FOR A FEW HOURS POST FROPA.  EXPECT TO SEE
CLEARING TONIGHT WITH WINDS DIMINISHING RAPIDLY.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM/AVIATION...MS MAY 12
LONG TERM...FAB
Hazardous weather outlook, May 24, 9:19 AM CDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
919 AM CDT THU MAY 24 2012

IAZ006-007-016-017-025>028-037>039-251100-
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER-
HARDIN-GRUNDY-BLACK HAWK-
919 AM CDT THU MAY 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE OVER THE AREA TODAY WITH THE
BEST CHANCE THIS AFTERNOON INTO THE EARLY EVENING. DAMAGING WINDS
WILL BE THE PRIMARY THREAT. QUARTER SIZE HAIL AND ISOLATED
TORNADOES ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH
WEDNESDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS THROUGH MONDAY. A FEW
SEVERE STORMS ARE POSSIBLE BUT SPECIFIC THREATS WILL BE BETTER
DETERMINED LATER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. ADDITIONAL
SPOTTER ACTIVATION MAY BE NEEDED AT VARIOUS TIMES THROUGH MEMORIAL DAY.

IAZ004-005-015-023-024-033>036-044>050-057>062-070>075-081>086-
092>097-251100-
EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-
HAMILTON-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-
GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-
MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-
RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
919 AM CDT THU MAY 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE OVER CENTRAL IOWA THIS
AFTERNOON INTO THE EARLY EVENING. DAMAGING WINDS WILL BE THE
PRIMARY THREAT. QUARTER SIZE HAIL IS POSSIBLE. THE THREAT FOR AN
ISOLATED TORNADO EXISTS EAST OF INTERSTATE 35.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS THROUGH MONDAY. A FEW
SEVERE STORMS ARE POSSIBLE BUT SPECIFIC THREATS WILL BE BETTER
DETERMINED LATER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. ADDITIONAL
SPOTTER ACTIVATION MAY BE NEEDED AT VARIOUS TIMES THROUGH MEMORIAL DAY.

In the hours before

Local storm report, May 24, 10:27 AM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1027 AM CDT THU MAY 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND DMG     3 N RICKETTS            42.17N 95.58W
05/23/2012                   CRAWFORD           IA   PUBLIC

            A NUMBER OF TREES IN A NEARBY GROVE EITHER DOWNED OR LOST
            LARGE LIMBS. LIKELY GUSTNADO ALSO OBSERVED. WINDS WERE
            ESTIMATED AT 60 TO 65 MPH. TIME ESTIMATED FROM RADAR.

0712 PM     HAIL             4 NNE RICKETTS          42.18N 95.55W
05/23/2012  E0.88 INCH       CRAWFORD           IA   PUBLIC

            TIME ESTIMATED FROM RADAR.

&&

SKOW
Local storm report, May 24, 12:42 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1242 PM CDT THU MAY 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 PM     TSTM WND DMG     2 N LAKE VIEW           42.34N 95.05W
05/23/2012                   SAC                IA   PUBLIC

            THIRTEEN LARGE POWER POLES SNAPPED ALONG A MILE LONG
            STRETCH OF PERKINS AVE. ONE THIRD OF THE ROOF OF A HOG
            CONFINEMENT BUILDING RIPPED OFF HALF A MILE UP THE ROAD.
            ANOTHER HALF MILE UP THE ROAD...ONE THIRD OF A MACHINE
            SHED WAS DESTROYED. LITTLE DAMAGE NOTED EAST OR WEST OF
            THIS AREA. WIND SPEEDS ESTIMATED AT 90 MPH. TIME
            ESTIMATED FROM RADAR.

&&

SKOW
Special weather statement, May 24, 3:07 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
307 PM CDT THU MAY 24 2012

IAZ017-026-027-242030-
BUTLER-CERRO GORDO-FRANKLIN-
307 PM CDT THU MAY 24 2012

...NICKEL SIZE HAIL POSSIBLE...

AT 303 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EAST CENTRAL FRANKLIN COUNTY...MOVING
NORTHEAST AT 50 MPH.

NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  DOUGHERTY...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

BEERENDS

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 7:26 PM CDTSevere Thunderstorm WarningDMXCalhoun, Sac49 min
May 23, 8:15 PM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Crawford, Sac45 min
May 23, 8:51 PM CDTSevere Thunderstorm WarningDMXCalhoun, Pocahontas39 min
May 24, 3:56 PM CDTSevere Thunderstorm WarningDMXBremer, Butler, Grundy49 min
May 24, 4:26 PM CDTSevere Thunderstorm WarningDMXDecatur, Wayne49 min
May 24, 4:30 PM CDTSevere Thunderstorm WarningDMXBremer19 min
May 24, 4:55 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Grundy, Tama50 min
May 24, 5:51 PM CDTSevere Thunderstorm WarningDMXMahaska, Marion, Poweshiek39 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.